Extracapillary glomerulonephritis with necrotizing vasculitis in D-penicillamine-treated rheumatoid arthritis

G. Banfi, E. Imbasciati, L. Guerra, M. J. Mihatsch, C. Ponticelli

Research output: Contribution to journalArticle

Abstract

Rapidly progressive glomerulonephritis occurred in a woman with rheumatoid arthritis (RA) who had been treated with D-penicillamine for 3 months. Light microscopy study of the kidney showed severe glomerulonephritis with crescent formation in 50% of glomeruli and necrotizing vasculitis. Immunofluorescence revealed IgA and C3 granular deposits diffusely distributed along the capillary walls. The patient was treated with steroid 'pulse', antiplatelet agents and heparin and a partial recovery of renal function was observed after 2 months of anuria. This renal picture is unlike that reported in RA and a causative role for D-penicillamine is suggested.

Original languageEnglish
Pages (from-to)56-60
Number of pages5
JournalNephron
Volume33
Issue number1
Publication statusPublished - 1983

    Fingerprint

ASJC Scopus subject areas

  • Nephrology

Cite this

Banfi, G., Imbasciati, E., Guerra, L., Mihatsch, M. J., & Ponticelli, C. (1983). Extracapillary glomerulonephritis with necrotizing vasculitis in D-penicillamine-treated rheumatoid arthritis. Nephron, 33(1), 56-60.